Oh my hair!

Behcets Club Hair Loss

About a year ago, I began the natural hair journey. My reason for doing so was that I was losing a lot of hair due to inflammation. Well, it worked. The hair loss decreased considerably, and my hair became thick and healthy. Obviously, I got used to my hair being strong and a few weeks ago I decided to texturize my hair to make it easier to manage. What a terrible mistake that turned out to be! I had braided my hair three some few weeks back and today after undoing the braids I was combing my hair and it cut so much I almost shed tears! Back to hair loss!!! Oh no! I remembered why I had stopped using chemicals on my hair. Sad to say though, that it is a little too late. This time the hair loss was so much more than it used to be before I started using azathioprine.

I had read a few stories from people who have had hair loss after starting azathioprine, but I thought I was lucky enough to have dodged that bullet. But it seems that it only took longer to manifest. After a year of taking a maximum dose, the drug is finally catching up with my hair. Sigh. My plan now is to try and retain as much hair as I can. I am not sure how to do that as I am already on vitamin supplements and it is still cutting. Not to mention that pain has been quite high lately, meaning that inflammation is increasing. I am back to being unable to eat supper plus I am vomiting again. I’ve been here before, it always starts with abdominal symptoms then the rest follow.

I had an appointment with the rheumatologist this week on Monday and he thinks I will need to go on biologics. He says that Infliximab will help me with the inflammatory bowel and uveitis. It is a treatment regimen that has not been used much in Kenya and I wish I did not feel like a guinea pig. But I do. And it makes me feel very pensive embarking on a journey of new side effects. You know how it’s like, every new treatment means weeks of persevering a lot of discomfort!!

One Comment

Add a Comment

Your email address will not be published. Required fields are marked *